# SDR USAA2012010300038

- Difficulty date: December 30, 2011
- Submitted: January 3, 2012
- Operation: Air carrier
- Aircraft: N438US
- Make and model: Boeing 737-4B7
- Aircraft serial: 24560
- Aircraft time: 58,022 hours, 38,670 cycles
- System (JASC): 4930 · APU Engine Fuel and Control
- Part: Gasket
- Condition: Missing
- Location: Apu
- Component: Burner Can
- Component part number: 03493190001
- Stage of operation: AP
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: K

## Discrepancy

FLIGHT ATTENDANT REPORTED A DIRTY SOCK SMELL THROUGHOUT CABIN ON APPROACH TO LANDING.  APU WAS OFF AND BOTH PACKS WERE ON.  SMELL WAS WORSE FROM MID TO REAR OF CABIN.  NO SMELL IN FLIGHT DECK.  MAINTENANCE ACCOMPLISHED J/C 03L00021001 - 737 T/S CABIN ODOR.  FOUND APU BURNER CAN LEAKING SEVERELY AT IGNITION PLUG (GASKET MISSING 50%).  CABIN ODOR REPORT STATES APU WAS ON.  CONFIRMED SMELL WAS COMING FROM APU DUE TO BURNER CAN GASKET MISSING.  REPLACED HEPA FILTERS AND RAN ENGINES FOR SEVERAL MINUTES WITH PACKS ON AND APU BLEED OFF.  PLACED APU ON MEL.  SUBSEQUENTLY, MAINTENANCE REPLACED APU BURNER CAN PER AMM 49-31-42 AND CLEARED THE MEL.
